MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537360
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) for the reported event of stent deformed/collapsed.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during pancreatic duct stent placement procedure performed in the pancreatic duct on (b)(6) 2017.According to the complainant, during unpacking, it was noticed that the stent flap was deformed.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "no complication".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the stent was deformed in two sections of the pig tail.The investigation concluded that the stent was deformed due to some handling aspect of the device possibly during preparation.Handling manipulation of the device during prepping/unpacking can cause damages in the stent.Therefore, ¿handling damage¿ is selected for the most probable cause for the complaint.A review of the device history record (dhr) confirmed that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6338739
Report Number3005099803-2017-00333
Device Sequence Number13729536
Product Code FGE
UDI-Device Identifier08714729856351
UDI-Public(01)08714729856351(17)20170131(10)0018220636
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model NumberM00537360
Device Catalogue Number3736
Device Lot Number0018220636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1